Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 29, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Mar 7, 2021, 4:42 AM EST. It took effect at Mar 7, 2021, 12:00 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2021, 4:42 AM EST (09:42 UTC)
- In effect from
- Mar 7, 2021, 12:00 PM EST
- Expired
- Mar 8, 2021, 2:51 AM EST
- In force
- 15 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
599 WHUS72 KMHX 070942 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 442 AM EST Sun Mar 7 2021 AMZ152-154-072145- /O.NEW.KMHX.SC.Y.0029.210307T1700Z-210308T0300Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 442 AM EST Sun Mar 7 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM EST THIS EVENING... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and 4 to 6 ft seas expected. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...From noon today to 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
6 follow-up statements
428 WHUS72 KMHX 071720 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 1220 PM EST Sun Mar 7 2021 AMZ135-080000- /O.EXB.KMHX.SC.Y.0029.000000T0000Z-210308T0000Z/ Pamlico Sound- 1220 PM EST Sun Mar 7 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Northeast winds 15 to 25 kt and choppy waters. * WHERE...Pamlico Sound. * WHEN...Until early this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ156-080000- /O.EXB.KMHX.SC.Y.0029.000000T0000Z-210308T0000Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- 1220 PM EST Sun Mar 7 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt. * WHERE...The coastal waters from Ocracoke Inlet to Cape Lookout. * WHEN...Until early this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-154-080300- /O.CON.KMHX.SC.Y.0029.000000T0000Z-210308T0300Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 1220 PM EST Sun Mar 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...North winds 20 to 30 kt. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...Through this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
539 WHUS72 KMHX 072000 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 300 PM EST Sun Mar 7 2021 AMZ152-154-080500- /O.EXT.KMHX.SC.Y.0029.000000T0000Z-210308T0500Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 300 PM EST Sun Mar 7 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...North winds 20 to 30 kt and seas 4 to 7 ft. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...Through late this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ135-080000- /O.CON.KMHX.SC.Y.0029.000000T0000Z-210308T0000Z/ Pamlico Sound- 300 PM EST Sun Mar 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Northeast winds 15 to 25 kt and choppy waters. * WHERE...Pamlico Sound. * WHEN...Until early this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ156-080000- /O.CON.KMHX.SC.Y.0029.000000T0000Z-210308T0000Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- 300 PM EST Sun Mar 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 feet. * WHERE...The coastal waters from Ocracoke Inlet to Cape Lookout. * WHEN...Until early this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
692 WHUS72 KMHX 072318 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 618 PM EST Sun Mar 7 2021 AMZ152-154-080700- /O.EXT.KMHX.SC.Y.0029.000000T0000Z-210308T0700Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 618 PM EST Sun Mar 7 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EST MONDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...Until 2 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ135-080400- /O.EXT.KMHX.SC.Y.0029.000000T0000Z-210308T0400Z/ Pamlico Sound- 618 PM EST Sun Mar 7 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS EVENING... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and choppy waters. * WHERE...Pamlico Sound. * WHEN...Until 11 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ156-080400- /O.EXT.KMHX.SC.Y.0029.000000T0000Z-210308T0400Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- 618 PM EST Sun Mar 7 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS EVENING... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt. * WHERE...The coastal waters from Ocracoke Inlet to Cape Lookout. * WHEN...Until 11 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
478 WHUS72 KMHX 080242 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 942 PM EST Sun Mar 7 2021 AMZ135-156-080345- /O.CAN.KMHX.SC.Y.0029.000000T0000Z-210308T0400Z/ Pamlico Sound-S of Ocracoke Inlet to Cape Lookout NC out 20 nm- 942 PM EST Sun Mar 7 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ AMZ152-154-080700- /O.CON.KMHX.SC.Y.0029.000000T0000Z-210308T0700Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 942 PM EST Sun Mar 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EST MONDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 6 ft. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...Until 2 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
319 WHUS72 KMHX 080619 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 119 AM EST Mon Mar 8 2021 AMZ152-154-080900- /O.EXT.KMHX.SC.Y.0029.000000T0000Z-210308T0900Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 119 AM EST Mon Mar 8 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 6 ft. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...Until 4 AM EST early this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
744 WHUS72 KMHX 080751 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 251 AM EST Mon Mar 8 2021 AMZ152-154-080900- /O.CAN.KMHX.SC.Y.0029.000000T0000Z-210308T0900Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 251 AM EST Mon Mar 8 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Seas have subsided below 6 feet. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Mar 7, 12:16 AM EST, 4 hours 26 minutes earlier.
Area forecast discussion, Mar 7, 12:16 AM EST, 4 hours 26 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 1216 AM EST Sun Mar 7 2021 .SYNOPSIS... High pressure builds into the region through the weekend and remains over the area through much of next week. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... As of 1015 PM Sat...Latest analysis shows broad high pressure extending from the Great Lakes south into eastern Texas this evening. Surface high will remain in control, but a weak shortwave diving out of the Ohio Valley will help push a dry backdoor front through the area tonight, which will be most noticeable along the coast with a south to north wind shift and an increase to around 10-15 kt. SCT/BKN cirrus persists this evening but still expect skies to clear after 06-08z. Temperatures already fallen a healthy amount and will continue to inch lower, bottoming out in the upper 20s interior and mid to upper 30s beaches. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/... As of 3 PM Sat...Another mostly sunny but chilly day on tap with aforementioned reinforcing cold front keeping nrly breezes across ENC. Low lvl thicknesses similar to Sat, so highs expected once again to range from the low 50s W and S to mid/upr 40s N and E. Sun night lows should be the coldest of the period, with sfc high pres cresting overhead. Excellent radiational cooling regime in place with calm winds and clr skies. Lows range from the mid 20s interior to low 30s coast. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... As of 245 AM Sat...Mostly dry weather expected with high pressure dominating through the period. Below normal temps to start off, with temperatures gradually warming through next week. Monday through Thursday...Surface high continues to build into the region from the west, bringing Nrly winds Monday before moving overhead Tuesday. Aftn highs will remain modest with 50s Mon and 60s Tue. High pressure will shift off the coast Wednesday ahead of the next approaching frontal system. Winds turn Srly, providing some warm return flow across the region Wed and Thu with highs back into the upper 60s and 70s. Friday...Next frontal system begins to take shape as a more active weather pattern sets up across the Central and Northern US. Still quite a bit of uncertainty with timing and evolution between models, but will keep the forecast dry late week for now. Temps remain warm in the 70s with SW flow in place. && .AVIATION /05Z SUNDAY THROUGH THURSDAY/... Short Term /through 06Z Monday/... As of 1220 AM Sunday...VFR flight cats prevail through the period. Upper level cirrus continue to push offshore overnight with calm to light/variable winds at the SFC. Dewpoint depression too large for any fog development despite the strong levels of cooling expected with clearing skies. Nerly winds 5 to 10 kts after sunrise with brief periods of isolated gusts up to 15 kts in the late morning. Winds will calm after sunset again to calm to light/variable by the overnight hours. Long Term /Sun night through Thu/... As of 255 AM Sat...Pred VFR conditions expected through the period with high pressure in control. && .MARINE... Short Term /through Sunday/... As of 3 PM Sat...Winds light/var across the waters late this afternoon as high pres is overhead. Reinforcing cold front will move through overnight into Sun morning, with nrly surge expected to bring sustained winds 15-20 kt, with ocnl gusts around 25 kt first half of Sun. No SCA expected as winds will be too marginal. Seas of 2-4 ft tonight build to 3-5 ft on Sun with the nrly surge. Long Term /Sunday night through Thursday/... As of 300 AM Sat...A few gusts to 25 kt will be possible across the outer central waters Sunday evening, with seas 3-5 ft. Moderate northerly winds continue Mon morning diminishing to 5-15 kt by afternoon and seas subsiding to 2-4 ft. High pressure will move overhead Tue and just Wed, gradually shifting winds to the SW around 5-10 kts. Seas will remain calm around 1-3 ft. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...None. && SYNOPSIS...MHX NEAR TERM...TL/MS SHORT TERM...TL LONG TERM...ML/CEB AVIATION...MS/ML/CEB MARINE...TL/ML
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.